Alert archive / South Dakota / Flash Flood Watches in 2008
Flash Flood Watch 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Jun 5, 2008, 10:35 AM CDT for 4 states. It took effect at Jun 5, 2008, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 10:35 AM CDT (15:35 UTC)
- In effect from
- Jun 5, 2008, 1:00 PM CDT
- Expired
- Jun 5, 2008, 9:17 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KFSD 051535 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1035 AM CDT THU JUN 5 2008 .A STRONG AREA OF LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS THIS MORNING...NORTHEAST ACROSS THE NORTHERN PLAINS THIS EVENING AND OVERNIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINS TODAY AND TONIGHT ACROSS MUCH OF SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND SOUTHWEST MINNESOTA. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-052345- /O.NEW.KFSD.FF.A.0003.080605T1800Z-080606T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1035 AM CDT THU JUN 5 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA... CHEROKEE...CLAY...DICKINSON...IDA...LYON...OBRIEN...OSCEOLA... PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST MINNESOTA... COTTONWOOD...JACKSON...LINCOLN...LYON...MURRAY...NOBLES... PIPESTONE AND ROCK. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTH DAKOTA...AURORA...BEADLE...BON HOME...BROOKINGS... BRULE...CHARLES MIX...CLAY...DAVISON...DOUGLAS...GREGORY... HANSON...HUTCHINSON...JERAULD...KINGSBURY...LAKE...LINCOLN... MCCOOK...MINER...MINNEHAHA...MOODY...SANBORN...TURNER...UNION AND YANKTON. * THROUGH LATE TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY AND TONIGHT...SOME OF WHICH WILL PRODUCE HEAVY RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. AS SOILS ARE ALREADY SATURATED DUE TO RECENT RAINFALL...ANY ADDITIONAL HEAVY RAINS MAY PRODUCE FLASH FLOODING...CAUSING SMALL STREAMS AND CREEK BEDS TO RISE RAPIDLY. WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH OF SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND SOUTHWEST MINNESOTA THROUGH TONIGHT. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ LIEBL
2 follow-up statements
000 WGUS63 KFSD 052113 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 413 PM CDT THU JUN 5 2008 .A STRONG AREA OF LOW PRESSURE OVER SOUTHERN NEBRASKA LATE THIS AFTERNOON WILL MOVE NORTHEAST ACROSS THE NORTHERN PLAINS THIS EVENING AND OVERNIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINS THROUGH TONIGHT ACROSS MUCH OF SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND SOUTHWEST MINNESOTA. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-060515- /O.CON.KFSD.FF.A.0003.000000T0000Z-080606T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 413 PM CDT THU JUN 5 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...DICKINSON... IDA...LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...LINCOLN... LYON...MURRAY...NOBLES...PIPESTONE AND ROCK. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTH DAKOTA...AURORA... BEADLE...BON HOMME...BROOKINGS...BRULE...CHARLES MIX...CLAY... DAVISON...DOUGLAS...GREGORY...HANSON...HUTCHINSON...JERAULD... KINGSBURY...LAKE...LINCOLN...MCCOOK...MINER...MINNEHAHA... MOODY...SANBORN...TURNER...UNION AND YANKTON. * UNTIL 1 AM CDT FRIDAY * HEAVY RAINS HAVE FALLEN OVER A LARGE PART OF THE AREA TODAY...AND ADDITIONAL THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED TO MOVE NORTHEAST ACROSS THE AREA OVERNIGHT. WIDESPREAD THUNDERSTORMS WILL CONTINUE TO SPREAD NORTHEAST ACROSS THE AREA THROUGH THE NIGHT. THESE STORMS WILL BE ABLE TO PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. AS SOILS ARE ALREADY SATURATED DUE TO RECENT RAINFALL...ANY ADDITIONAL HEAVY RAINS MAY PRODUCE FLASH FLOODING...CAUSING SMALL STREAMS AND CREEK BEDS TO RISE RAPIDLY. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KFSD 060217 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 917 PM CDT THU JUN 5 2008 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-060330- /O.CAN.KFSD.FF.A.0003.000000T0000Z-080606T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY- JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON- MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME- YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 917 PM CDT THU JUN 5 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTH DAKOTA HAS BEEN CANCELLED. VERY HEAVY RAIN FELL ACROSS MUCH OF THE REGION TODAY WITH MULTIPLE RIVERS...CREEKS AND STREAMS NEAR OR OUT OF THEIR BANKS. ADDITIONALLY...MANY ROADS...ESPECIALLY OVER PARTS OF HANSON AND CHARLES MIX COUNTIES...WERE REPORTED UNDER WATER. WHILE THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED...RUNOFF FROM THE PREVIOUS RAIN WILL LIKELY CAUSE ADDITIONAL PROBLEMS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 5, 4:55 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 5, 4:55 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 455 AM CDT THU JUN 5 2008 .DISCUSSION... WARM ADVECTION SHRA/TSRA FELL APART IN MOST OF CWA OVERNGT AS NEB/IA CONVECTION TOOK OVER CLOSER TO WMFNT. SO CUT BACK COVERAGE AND INTENSITY THIS MRNG AND HAVE CANCELLED ALL WATCHES. COULD REGENERATE DURG MRNG...MAINLY NORTH OF I90 AND EAST OF I29...BUT STILL ONLY SCATTERED EXPCD. HOWEVER...DANGEROUS SITUATION STILL DVLPG LATE THIS AFTN AND EVE AS MAIN DYNAMICS FINALLY MOVE NEWD INTO CWA AND INTERACT WITH SFC WMFNT SURGING NWD THRU SERN CWA. THIS FNT WILL BE FLWD BY STG SSELY FLOW OF MUCH WARMER AND VERY MOIST AND UNSTABLE AIR...FUELING STG TSTM DVLPMT EVEN N AND W OF FNT OVER MOST OF CWA DUE TO STG DYNAMICS ALOFT. MAIN THREAT FOR SUPERCELLS AND TORNADOES SHOULD BE ALG AND SE OF A LN FM MWM TO FSD TO YKN...BUT SURGING WMFNT COULD BRING MAIN ACTION EVEN FURTHER N AND W BY EARLY EVE. HEAVY RAIN WILL REDVLP WITH DVLPG MCSS MOVG EWD OVER CWA DURG EVE...AND DAYSHIFT WILL HAVE TO PONDER ANOTHER FFA DEPENDING ON WHERE IT COULD SET UP. WRAPAROUND SCT SHRA MOVG EWD OVER MAINLY NRN CWA LATE TNGT THRU FRI MRNG...WITH BRISK SWLY FLOW OF MILDER AND DRIER AIR EXPCD BY AFTN. PRETTY MUCH STATUS QUO ON FCST THEREAFTER WITH SOME MINOR ADJUSTMENTS. SEEMS SLY FLOW SHOULD BRING SOME LOW LVL MOISTURE RETURN FOR THE CHCS OF TSTMS DVLPG SE OVER CWA LATE FRI NGT THRU SAT NGT....BUT NEXT MAIN PRECIP EVENT SHOULD HOLD OFF TIL SUN NGT AND BEYOND. && AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS...CARRYING MVFR CONDITIONS... WILL BE POSSIBLE AT TAF SITES THROUGH AROUND 15Z...BEFORE TAPERING OFF FROM SOUTH TO NORTH IN THE LATE MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP AFTER 20Z THIS AFTERNOON... WITH MVFR TO IFR CONDITIONS IN HEAVIER STORMS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RSR
Hazardous weather outlook, Jun 5, 6:16 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 616 AM CDT THU JUN 05 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 616 AM CDT THU JUN 05 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING THROUGH EARLY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED UNTIL LATER IN THE AFTERNOON...WHEN WIDESPREAD THUNDERSTORMS SHOULD DEVELOP MAINLY WEST OF INTERSTATE 29...MOVING EAST OVER THE ENTIRE AREA THIS EVENING. SOME OF THESE THUNDERSTORMS SHOULD CONTAIN LARGE HAIL...POSSIBLY UP TO BASEBALL SIZE. THERE WILL ALSO BE A THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES...MAINLY ALONG AND SOUTHEAST OF A LINE FROM MARSHALL MINNESOTA TO SIOUX FALLS TO SPRINGFIELD SOUTH DAKOTA. FLOODING... THE LITTLE SIOUX RIVER FROM AROUND SPENCER TO LINN GROVE IS EXPECTED TO CREST AT OR JUST SLIGHTLY ABOVE FLOOD STAGE BY LATE THIS WEEK. MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE VERMILLION RIVER THE NEXT FEW DAY. RAINS FROM THUNDERSTORMS ARE EXPECTED OVER THE NEXT FEW DAYS...WHICH COULD BE CAUSE FOR CONTINUED OR ADDITIONAL FLOODING. THUNDERSTORMS SHOULD CAUSE LOCALLY VERY HEAVY RAINS LATE THIS AFTERNOON AND EVENING...PRODUCING 1 TO 3 INCHES RAINFALL. THIS COULD CREATE SOME LOCALIZED FLASH FLOODING ISSUES AS WELL AS INCREASE THE THREAT OF ADDITIONAL FLOODING ON CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM CDT WEST OF INTERSTATE 29...AND OVER MOST OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY 7 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 5, 6:43 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 AM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 5 SW UTICA 42.93N 97.56W
06/04/2008 E1.50 INCH YANKTON SD TRAINED SPOTTER
0435 PM FLASH FLOOD 2 S TABOR 42.91N 97.66W
06/04/2008 BON HOMME SD TRAINED SPOTTER
FIELDS WASHED OUT SOUTH OF TABOR
0510 PM HAIL 5 NW YANKTON 42.94N 97.45W
06/04/2008 E0.88 INCH YANKTON SD PUBLIC
0530 PM FLASH FLOOD 6 SSW UTICA 42.91N 97.54W
06/04/2008 YANKTON SD LAW ENFORCEMENT
FLOODING IN FIELDS NEAR HWY 50/52 JUNCTION. TWO INCHES OF
RAIN IN ABOUT 45 MINUTES.
0700 PM FLASH FLOOD DANTE 43.04N 98.19W
06/04/2008 CHARLES MIX SD LAW ENFORCEMENT
ROAD FLOODING IN AND NEAR DANTE WITH 3 INCHES OF RAIN.
0715 PM FLASH FLOOD 8 S ALEXANDRIA 43.54N 97.78W
06/04/2008 HANSON SD EMERGENCY MNGR
SEVERAL COUNTY/TOWNSHIP ROADS FLOODED NEAR HIGHWAY 42
1052 PM DOWNBURST 5 S GALVA 42.43N 95.42W
06/04/2008 IDA IA LAW ENFORCEMENT
DOWNBURST WINDS CAUSED TREE DAMAGE BLOCKING HIGHWAY 20.
&&
GHARMONThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:02 PM CDT | High Wind Warning | FSD | Ida, Woodbury | 96 min |
| Jun 5, 12:09 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 36 min |
| Jun 5, 12:18 PM CDT | Flash Flood Warning | FSD | Lyon, Osceola, Plymouth, Sioux | 6 hr |
| Jun 5, 12:31 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 29 min |
| Jun 5, 12:33 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 27 min |
| Jun 5, 12:39 PM CDT | Flash Flood Warning | FSD | Cherokee, Clay, Dickinson, Lyon, O'Brien, Osceola and 3 more | 3 hr |
| Jun 5, 12:56 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 49 min |
| Jun 5, 12:57 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 33 min |
| Jun 5, 1:05 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 25 min |
| Jun 5, 1:17 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola | 43 min |
| Jun 5, 2:34 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 26 min |
| Jun 5, 3:49 PM CDT | River Flood Warning | FSD | Lyon | 67 hr |
| Jun 4, 7:33 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 29 min |
| Jun 5, 10:38 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 37 min |
| Jun 5, 10:52 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 23 min |
| Jun 5, 11:01 AM CDT | River Flood Warning | FSD | Hutchinson, Yankton | 10 days |
| Jun 5, 11:01 AM CDT | River Flood Warning | FSD | Davison | 23 hr |
| Jun 5, 11:10 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 35 min |
| Jun 5, 11:30 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 30 min |
| Jun 5, 11:38 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Davison, Douglas, Hanson, Hutchinson | 52 min |
| Jun 5, 11:44 AM CDT | Flash Flood Warning | FSD | Bon Homme, Davison, Hanson, Hutchinson, McCook, Turner and 1 more | 5 hr |
| Jun 5, 12:14 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Turner | 31 min |
| Jun 5, 12:26 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 34 min |
| Jun 5, 12:45 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner | 30 min |
| Jun 5, 12:59 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 31 min |
| Jun 5, 3:16 PM CDT | Flash Flood Warning | FSD | Minnehaha, Moody | 3 hr |
| Jun 5, 3:40 PM CDT | Flash Flood Warning | FSD | Bon Homme, Charles Mix, Douglas, Gregory, Hutchinson | 4 hr |
| Jun 5, 3:57 PM CDT | Severe Thunderstorm Warning | FSD | Gregory | 48 min |
| Jun 5, 4:15 PM CDT | Flash Flood Warning | FSD | Brule, Jerauld | 3 hr |
| Jun 5, 4:42 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 48 min |
| Jun 5, 5:23 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Hutchinson | 37 min |
| Jun 5, 5:41 PM CDT | Flash Flood Warning | FSD | Aurora, Davison, Jerauld, Sanborn | 119 min |
| Jun 5, 5:53 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Douglas, Hanson, Hutchinson, Sanborn | 52 min |
| Jun 5, 5:54 PM CDT | Flash Flood Warning | FSD | Hanson, Hutchinson, McCook, Miner, Sanborn | 105 min |
| Jun 5, 6:32 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook | 43 min |
| Jun 5, 6:49 PM CDT | Flash Flood Warning | FSD | Bon Homme, Yankton | 50 min |
| Jun 5, 1:07 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 5 hr |
| Jun 5, 1:31 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray, Nobles | 29 min |
| Jun 5, 1:54 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 51 min |
Nearby
Flash Flood Watches in South Dakota, 2008Flash Flood Watches in Iowa, 2008Flash Flood Watches in Minnesota, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.